What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at May 15, 6:38 PM CST, 1 hour 32 minutes earlier.
Area forecast discussion, May 15, 6:38 PM CST, 1 hour 32 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
738 PM CDT Fri May 15 2020
.SHORT TERM... /NEW/
/Tonight through Saturday/
A period of active weather is expected through Saturday including
severe thunderstorms later this evening across parts of the
area. There are two main areas of ongoing convection this
evening. The first is across southern Oklahoma, which developed
along a front/outflow boundary, and the second is a large area of
convection across West Texas which initiated off of the dryline.
This is being aided by ascent from a mid level shortwave passing
through the state.
Across North Texas, we've become strongly unstable with
temperatures in the mid 80s and dewpoints in the upper 60s and
lower 70s. Persistent capping has kept a lid on storms in our
area, but as storms to the west impinge on the stronger
instability, they should continue eastward with an erosion of
capping expected. Farther east, additional showers/storms have
developed along a southward moving outflow boundary which is
pushing into the Metroplex at this hour. These storms are in a
weaker sheared environment and have generally been outrun by
outflow. Nonetheless, 35 to 45 mph winds have been common on the
leading edge of the outflow and beneath these storms.
For the remainder of this evening, expect a general uptick in
convective activity as storm cell mergers across northwest Texas
and southwest Oklahoma eventually lead to a southward propagating
MCS which should begin to impact our northwest counties in the
8-10 pm timeframe. High resolution ensemble CAM guidance suggests
fairly high probabilities that a swath of severe winds associated
with this MCS will spread into Jack/Young counties by 10 pm and
will gradually spread south and east with time. A more robust
severe weather event would be expected in our area if mid level
flow were stronger, but the 00Z FWD sounding indicates
exceptionally weak winds between 3-6 km, suggesting that the
complex of storms should move toward higher surface based
instability through the late evening hours. As this instability
diminishes, we should see a rapid weakening trend in the
convection. That being said, we still expected a severe weather
threat mainly along and west of I-35 through midnight. Damaging
winds and some hail will be the main threats. In addition, there
will be some potential for very heavy rainfall late this evening
across our northwest counties. The same ensemble trends for severe
weather are in place for heavy rainfall, with high probabilities
for > 3" of rain across parts of our northwest counties
(Young/Jack/Montague) through midnight. We'll monitor this area
for a localized flash flood threat.
Once this initial activity dies down overnight, the lingering
upper trough will be slow to exit the region on Saturday. A
persistent area of lift will be positioned across Central and
North Texas and we'll likely contend with continuing showers and
perhaps a few thunderstorms. The severe weather threat will be
low, but there will be some potential for heavy rainfall.
Dunn
&&
.LONG TERM... /Issued 252 PM CDT Fri May 15 2020/
/Saturday night onward/
A few showers and thunderstorms will be ongoing Saturday night,
mainly across our eastern counties. This will be what is left from
the Friday night/Saturday convective episode (see short-term
discussion). The severe weather threat will likely be winding down
by this time, but some heavy rain may still be ongoing. By
Sunday, showers and thunderstorms should start to come to an end.
This will occur as the upper-level shortwave trough begins to
depart our region to the east, with upper-level ridging building
in behind it.
The rest of the week looks to be rather quiet. Upper-level ridging
will continue to build through the week. Despite this ridging, the
500 mb height anomalies do not look particularly large, so we will
probably see temperatures generally near normal for mid to late
May. That is to say, afternoon highs in the mid to upper 80s and
overnight lows in the mid to upper 60s. A few upper-level
shortwave troughs will make their way into the central CONUS, but
the highly-amplified ridge over the south-central CONUS should
push these well to our north, keeping rain chances low all week.
By the end of the week, this ridge may start to break down,
allowing for a more active pattern to return next weekend or early
the following week (i.e. around or after Memorial Day).
Godwin
&&
.AVIATION... /NEW/
/00Z TAFs/
VFR prevails across the region this evening, although areas of
convection will increase through the late evening hours. One area
just northeast of the Metroplex will continue to spread south
toward the airports. We'll have a VCTS in for this activity with a
TEMPO for northeast winds and TSRA through midnight. Additional
activity will spread into the region late tonight from the west
with prevailing TSRA from 5-9Z expected. A gradual diminishing in
intensity is expected overnight tonight. MVFR cigs will accompany
overnight convection and will likely persist into the day
Saturday. Additional showers and storms are expected to develop
near an upper trough across the region Saturday morning. On and
off showers and perhaps a few storms will prevail through
afternoon before moving off to the east. Improvements in ceilings
are expected by Saturday evening.
Dunn
&&
.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth 67 76 67 84 63 / 80 70 30 10 5
Waco 67 78 66 84 63 / 100 60 30 20 5
Paris 68 76 66 79 60 / 40 70 70 30 5
Denton 67 74 66 84 61 / 80 60 30 10 0
McKinney 69 75 66 82 61 / 60 70 40 20 0
Dallas 68 77 67 84 64 / 70 70 40 20 5
Terrell 69 75 66 81 61 / 50 70 50 20 5
Corsicana 68 76 67 81 63 / 60 80 50 20 5
Temple 67 80 66 83 63 / 100 50 20 20 5
Mineral Wells 66 76 64 84 60 / 100 50 20 10 5
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
91
Hazardous weather outlook, May 15, 6:40 PM CST, 1 hour 30 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Fort Worth TX
740 PM CDT Fri May 15 2020
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-170045-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
740 PM CDT Fri May 15 2020
This Hazardous Weather Outlook is for North and Central Texas.
.DAY ONE...Tonight.
Thunderstorms will increase in coverage through late tonight with
areas along and west of I-35 having the greatest chance for severe
storms. Damaging winds and hail will be the main threats with any
storms. There will also be a threat for flash flooding mainly west
and northwest of the Metroplex tonight.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Thunderstorms will continue into the day on Saturday and Sunday.
Widespread severe weather is unlikely, but a heavy rain threat may
result in a minor flood threat east of I-35.
.SPOTTER INFORMATION STATEMENT...
Limited spotter activation may be requested through tonight across
North and Central Texas.
In the hours before
Special weather statement, May 15, 5:59 PM CST, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
659 PM CDT Fri May 15 2020
TXZ102>104-117>121-160100-
Kaufman TX-Parker TX-Collin TX-Rockwall TX-Denton TX-Tarrant TX-
Dallas TX-Wise TX-
659 PM CDT Fri May 15 2020
...SIGNIFICANT WEATHER ADVISORY FOR ROCKWALL...KAUFMAN...WISE...
DENTON...NORTHEASTERN PARKER...TARRANT...SOUTHERN COLLIN AND DALLAS
COUNTIES UNTIL 800 PM CDT...
At 657 PM CDT, Doppler radar was tracking strong winds associated
with an outflow boundary along a line extending from Alvord to
Quinlan. Movement was south at 35 mph.
Winds in excess of 40 mph will be possible as the boundary moves
through the area.
Locations impacted include...
Dallas, Fort Worth, Arlington, Plano, Garland, Irving, Grand Prairie,
Mesquite, McKinney, Carrollton, Frisco, Denton, Richardson,
Lewisville, Allen, Flower Mound, Mansfield, Rowlett, Euless and
Desoto.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
north central Texas.
LAT...LON 3343 9739 3339 9738 3305 9630 3284 9630
3284 9608 3236 9608 3236 9645 3239 9644
3255 9652 3255 9698 3285 9792 3343 9792
TIME...MOT...LOC 2357Z 021DEG 29KT 3338 9768 3291 9616
30Special weather statement, May 15, 6:28 PM CST, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
728 PM CDT Fri May 15 2020
TXZ104-105-120-160100-
Hunt TX-Collin TX-Rockwall TX-
728 PM CDT Fri May 15 2020
...SIGNIFICANT WEATHER ADVISORY FOR ROCKWALL...SOUTHWESTERN HUNT AND
SOUTHEASTERN COLLIN COUNTIES UNTIL 800 PM CDT...
At 728 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Fate, or 8 miles north of Terrell, moving
northwest at 15 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Rowlett, Wylie, Rockwall, Royse City, Heath, Fate, Mobile City,
Lavon, McLendon-Chisholm, Nevada and Josephine.
LAT...LON 3284 9618 3284 9629 3282 9630 3281 9652
3307 9652 3305 9630 3289 9614
TIME...MOT...LOC 0028Z 121DEG 12KT 3286 9627
30Special weather statement, May 15, 6:46 PM CST, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
746 PM CDT Fri May 15 2020
TXZ103-160115-
Denton TX-
746 PM CDT Fri May 15 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DENTON COUNTY UNTIL 815
PM CDT...
At 746 PM CDT, Doppler radar was tracking a strong thunderstorm over
Corinth, moving north at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Denton, Lewisville, Flower Mound, Coppell, The Colony, Southlake,
Corinth, Highland Village, Lake Dallas, Lake Lewisville, Little Elm,
Krum, Argyle, Hickory Creek, Double Oak, Shady Shores, Aubrey,
Krugerville, Cross Roads and Bartonville.
LAT...LON 3299 9696 3299 9714 3332 9727 3331 9692
TIME...MOT...LOC 0046Z 176DEG 19KT 3316 9707
30
Special weather statement, May 15, 6:55 PM CST, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
755 PM CDT Fri May 15 2020
TXZ101-102-116>119-121-131-133-134-160200-
Ellis TX-Kaufman TX-Hood TX-Palo Pinto TX-Parker TX-Tarrant TX-
Johnson TX-Dallas TX-Wise TX-Jack TX-
755 PM CDT Fri May 15 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN KAUFMAN...JOHNSON...
SOUTHWESTERN WISE...SOUTHERN JACK...PARKER...TARRANT...ELLIS...PALO
PINTO...SOUTHERN DALLAS AND NORTHERN HOOD COUNTIES UNTIL 900 PM
CDT...
At 753 PM CDT, Doppler radar was tracking strong winds associated
with an outflow boundary thunderstorms along a line extending from
near Jacksboro to near Kaufman. Movement was southwest at 35 mph.
Winds in excess of 40 mph will be possible with this boundary.
Locations impacted include...
Dallas, Fort Worth, Arlington, Irving, Grand Prairie, Mansfield,
Euless, Desoto, Bedford, Cedar Hill, Haltom City, Keller,
Duncanville, Hurst, Burleson, Lancaster, Waxahachie, Cleburne,
Weatherford and Balch Springs.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
north central Texas.
LAT...LON 3295 9858 3295 9843 3306 9842 3322 9813
3252 9607 3236 9638 3236 9645 3233 9642
3210 9686 3215 9701 3226 9709 3223 9724
3269 9858
TIME...MOT...LOC 0053Z 052DEG 32KT 3316 9811 3256 9640
30Special weather statement, May 15, 7:40 PM CST, 30 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
840 PM CDT Fri May 15 2020
TXZ129-160230-
Eastland TX-
840 PM CDT Fri May 15 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTLAND COUNTY UNTIL 930 PM
CDT...
At 838 PM CDT, Doppler radar was tracking strong winds associated
with an outflow boundary along a line extending from near Gunsight
to near Cross Cut. Movement was east at 50 mph.
Gusts of 50 to 55 mph will be possible with these outflow winds.
Locations impacted include...
Eastland, Cisco, Ranger, Gorman, Rising Star and Carbon.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
north central Texas.
LAT...LON 3251 9911 3251 9847 3230 9848 3208 9893
3208 9912
TIME...MOT...LOC 0138Z 246DEG 45KT 3250 9893 3205 9918
30Special weather statement, May 15, 7:57 PM CST, 13 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
857 PM CDT Fri May 15 2020
TXZ117-131>134-144>146-160300-
Ellis TX-Hood TX-Bosque TX-Parker TX-Hill TX-Johnson TX-Navarro TX-
Somervell TX-
857 PM CDT Fri May 15 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOMERVELL...JOHNSON...NORTHERN
BOSQUE...SOUTHERN PARKER...HILL...SOUTHERN ELLIS...HOOD AND NAVARRO
COUNTIES UNTIL 1000 PM CDT...
At 855 PM CDT, Doppler radar was tracking strong winds associated
with an outflow boundary along a line extending from near Possum
Kingdom State Park to near Corsicana. Movement was southwest at 30
mph.
Gusts in excess of 40 mph will be possible with these outflow winds.
Locations impacted include...
Burleson, Cleburne, Corsicana, Hillsboro, Granbury, Keene, Joshua,
Alvarado, Pecan Plantation, Glen Rose, Whitney, Italy, Itasca,
Kerens, Grandview, Hubbard, Godley, Maypearl, Trinidad and Blooming
Grove.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
north central Texas.
LAT...LON 3180 9650 3181 9672 3171 9693 3186 9704
3180 9717 3208 9788 3249 9806 3274 9806
3256 9752 3241 9721 3224 9656 3233 9638
3220 9619 3221 9615 3218 9618 3215 9610
3210 9612 3201 9605
TIME...MOT...LOC 0155Z 035DEG 26KT 3291 9847 3214 9649
30